Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 7, NWS Nashville, TN

February 24, 20187 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 9:59 PM CST for 7 counties in Tennessee. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2018, 9:59 PM CST (03:59 UTC)
Expired
Feb 24, 2018, 10:45 PM CST
In force
46 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Robertson County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 14 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 10:15 PM CSTTSTM WND GST 65Fairview, TNWIND GUSTS 65 MEASURED BY A HOME WEATHER STATION NEAR THE INTERSECTION OF HIGHWAY 100 AND BRUSH CREEK ROAD.
Feb 24, 10:20 PM CSTTSTM WND DMG3 Nw Belle Meade, TNWSMV NEWS CREW REPORTED TREE DOWN IN WEST NASHVILLE
Feb 24, 10:33 PM CSTTSTM WND DMGHendersonville, TNLARGE TREE DOWN ACROSS POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:29 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

338 
WUUS54 KOHX 250359 RRA
SVROHX
TNC021-037-043-147-165-187-189-250445-
/O.NEW.KOHX.SV.W.0007.180225T0359Z-180225T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
959 PM CST SAT FEB 24 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Davidson County in Middle Tennessee...
  Eastern Dickson County in Middle Tennessee...
  Southern Sumner County in Middle Tennessee...
  Northwestern Williamson County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...
  Cheatham County in Middle Tennessee...
  South central Robertson County in Middle Tennessee...

* Until 1045 PM CST

* At 959 PM CST, a severe thunderstorm was located near Ashland City,
  moving east at 55 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Gallatin, Lebanon, Dickson, Ashland City, Nashville, Madison,
  Hendersonville, Brentwood, Mount Juliet, Goodlettsville,
  Millersville, Forest Hills, Oak Hill, Coopertown, White Bluff,
  Belle Meade, Kingston Springs, Lakewood, Pegram and Ridgetop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3642 8628 3611 8640 3609 8650 3610 8652
      3609 8652 3609 8655 3608 8655 3595 8717
      3598 8738 3638 8718
TIME...MOT...LOC 0359Z 251DEG 49KT 3620 8703 

HAIL...<.75IN
WIND...60MPH
 
$$

10
2 follow-up statements
719 
WWUS54 KOHX 250417
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1017 PM CST SAT FEB 24 2018

TNC147-250426-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-180225T0445Z/
Robertson TN-
1017 PM CST SAT FEB 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROBERTSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3642 8628 3611 8640 3609 8650 3610 8652
      3608 8655 3595 8717 3598 8728 3638 8693
      3638 8686 3635 8682 3636 8679 3639 8678
TIME...MOT...LOC 0416Z 251DEG 49KT 3628 8675 

$$

TNC021-037-043-165-187-189-250445-
/O.CON.KOHX.SV.W.0007.000000T0000Z-180225T0445Z/
Davidson TN-Dickson TN-Sumner TN-Williamson TN-Wilson TN-Cheatham TN-
1017 PM CST SAT FEB 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR DAVIDSON...SOUTHEASTERN DICKSON...SOUTHERN SUMNER...NORTHWESTERN
WILLIAMSON...NORTHWESTERN WILSON AND SOUTHEASTERN CHEATHAM
COUNTIES...

At 1016 PM CST, a severe thunderstorm was located over Madison, or 7
miles north of Nashville, moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Gallatin, Lebanon, Ashland City, Nashville, Madison, Hendersonville,
Brentwood, Mount Juliet, Goodlettsville, Millersville, Forest Hills,
Oak Hill, White Bluff, Belle Meade, Kingston Springs, Lakewood,
Pegram, Ridgetop, Hermitage and Rural Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3642 8628 3611 8640 3609 8650 3610 8652
      3608 8655 3595 8717 3598 8728 3638 8693
      3638 8686 3635 8682 3636 8679 3639 8678
TIME...MOT...LOC 0416Z 251DEG 49KT 3628 8675 

HAIL...<.75IN
WIND...60MPH
 
$$

10
692 
WWUS54 KOHX 250433
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1033 PM CST SAT FEB 24 2018

TNC021-043-250442-
/O.CAN.KOHX.SV.W.0007.000000T0000Z-180225T0445Z/
Dickson TN-Cheatham TN-
1033 PM CST SAT FEB 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DICKSON AND
SOUTHEASTERN CHEATHAM COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3642 8628 3611 8640 3609 8650 3610 8652
      3608 8655 3596 8713 3605 8706 3604 8704
      3607 8704 3635 8682 3636 8679 3639 8678
TIME...MOT...LOC 0432Z 251DEG 49KT 3635 8649 

$$

TNC037-165-187-189-250445-
/O.CON.KOHX.SV.W.0007.000000T0000Z-180225T0445Z/
Davidson TN-Sumner TN-Williamson TN-Wilson TN-
1033 PM CST SAT FEB 24 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR DAVIDSON...SOUTHERN SUMNER...NORTHWESTERN WILLIAMSON AND
NORTHWESTERN WILSON COUNTIES...

At 1032 PM CST, a severe thunderstorm was located over Gallatin,
moving east at 55 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Gallatin, Lebanon, Nashville, Madison, Hendersonville, Brentwood,
Mount Juliet, Goodlettsville, Millersville, Forest Hills, Oak Hill,
Belle Meade, Lakewood, Ridgetop, Hermitage, Rural Hill, Bellevue,
Antioch, Belinda City and Old Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.

LAT...LON 3642 8628 3611 8640 3609 8650 3610 8652
      3608 8655 3596 8713 3605 8706 3604 8704
      3607 8704 3635 8682 3636 8679 3639 8678
TIME...MOT...LOC 0432Z 251DEG 49KT 3635 8649 

HAIL...<.75IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 43 minutes earlier.

Area forecast discussion, Feb 24, 9:16 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
916 PM CST Sat Feb 24 2018

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated the suite of forecast products to include tornado watch
6 until 2 AM CST Sun. Over watched area, mentioned shwrs and
tstms, with tstms producing heavy rainfall, possible wind damage
production, and tornadoes until early morning. Tweaked hrly temp,
dewpoint, and wind speed/direction grids. Remainder of the
forecast continues to be on track. Best shear and instability
continue to remain close to leading edge of stronger reflectivity
line of shwrs/tstms moving thru northwest portions of mid state
presently approaching the I-24 corridor presently.

&&

.AVIATION...
00Z TAF DISCUSSION.

A band of showers and storms will cross the region tonight with
gusty winds and heavy downpours. Mainly VFR will prevail through
03Z, then MVFR will prevail with brief periods of IFR in the
stronger storms. The main line of storms will likely produce some
gusts around 40KT, so tempos will be included. Localized severe
storms are possible. After the showers and storms, winds will
become northwest and drop to 10KT or less with VFR returning.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson-
Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury-
Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Williamson-Wilson.

&&

DISCUSSION......31
AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 16 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
552 AM CST Sat Feb 24 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-251200-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
552 AM CST Sat Feb 24 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Severe weather will be possible across Middle TN this evening and
into the overnight hours. The main threat will be damaging
straight line winds, however a tornado or two cannot be ruled out.

In addition to severe weather, a flood watch remains in effect
for portions of Middle TN. While the main concern is river
flooding, localized flash flooding will be possible within the
watch area.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary this evening.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 mph (measured)
Structural Damage
Trees or Power Lines Down

In the hours before

Local storm report, Feb 24, 4:26 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 N ADAMS               36.61N  87.07W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            SIGNIFICANT DAMAGE TO AT LEAST 1 HOME NEAR KEYSBURG
            ROAD AND HUGH GILL ROAD FROM POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1800195

SH
Local storm report, Feb 24, 4:44 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     4 NNE ADAMS             36.64N  87.04W
02/24/2018                   ROBERTSON          TN   EMERGENCY MNGR

            A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
            POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
            ROAD... HUGH GILL ROAD... AND MCGEE ROAD.

&&

CORRECTED LOCATION...REMARKS

EVENT NUMBER OHX1800195

SH
Local storm report, Feb 24, 9:25 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
02/24/2018                   MONTGOMERY         TN   TRAINED SPOTTER

            GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
            AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
            PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
            MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
            FLOOR.

&&

EVENT NUMBER OHX1800196

31
Local storm report, Feb 24, 9:27 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     CLARKSVILLE             36.56N  87.35W
02/24/2018                   MONTGOMERY         TN   EMERGENCY MNGR

            SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
            CLARKSVILLE AREA.

&&

EVENT NUMBER OHX1800197

31
Special weather statement, Feb 24, 9:28 PM CST, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
928 PM CST SAT FEB 24 2018

TNZ006>008-024>027-056>059-250415-
Hickman TN-Robertson TN-Williamson TN-Dickson TN-Lewis TN-
Davidson TN-Humphreys TN-Cheatham TN-Sumner TN-Montgomery TN-
Perry TN-
928 PM CST SAT FEB 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHWESTERN LEWIS...DICKSON...EASTERN MONTGOMERY...NORTHWESTERN
SUMNER...NORTHWESTERN WILLIAMSON...CHEATHAM...PERRY...SOUTHEASTERN
HUMPHREYS...HICKMAN AND ROBERTSON COUNTIES UNTIL 1015 PM CST...

At 928 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Linden. Movement was east
at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Springfield, Dickson, Ashland City, Centerville, Linden, Clarksville,
Goodlettsville, White House, Millersville, Greenbrier, Coopertown,
White Bluff, Kingston Springs, Pegram, Ridgetop, McEwen, Cross
Plains, Burns, Portland and Hurricane Mills.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 1000 PM CST for Middle
Tennessee. A tornado watch also remains in effect until 200 AM CST
for Middle Tennessee.

LAT...LON 3573 8803 3581 8797 3619 8758 3618 8757
      3619 8757 3626 8752 3664 8714 3665 8636
      3557 8748 3561 8803 3562 8804
TIME...MOT...LOC 0328Z 271DEG 48KT 3652 8690 3568 8784

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:01 PM CSTSevere Thunderstorm WarningOHXStewart29 min
Feb 24, 8:10 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Stewart50 min
Feb 24, 8:17 PM CSTTornado WarningOHXHouston, Stewart43 min
Feb 24, 8:29 PM CSTTornado WarningOHXCheatham, Dickson, Houston, Montgomery, Stewart46 min
Feb 24, 8:57 PM CSTTornado Warning Tornado observedConsiderable damage threatOHXMontgomery, Robertson33 min
Feb 24, 9:20 PM CSTTornado WarningOHXRobertson25 min
Feb 24, 9:28 PM CSTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Perry, Robertson47 min
Feb 24, 9:34 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner26 min
Feb 24, 9:59 PM CSTSevere Thunderstorm WarningOHXDavidson, Macon, Robertson, Sumner, Trousdale31 min
Feb 24, 10:07 PM CSTSevere Thunderstorm WarningOHXDavidson, Dickson, Hickman, Lewis, Maury, Williamson53 min
Feb 24, 10:41 PM CSTSevere Thunderstorm WarningOHXClay, Davidson, Jackson, Macon, Maury, Rutherford and 5 more49 min
Feb 24, 11:12 PM CSTSpecial Weather StatementOHXLawrence, Maury48 min
Feb 24, 11:21 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne24 min
Feb 24, 11:27 PM CSTSevere Thunderstorm WarningOHXClay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more48 min
Feb 24, 11:52 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne38 min
Feb 25, 12:02 AM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford43 min
Feb 25, 12:06 AM CSTSpecial Weather StatementOHXDeKalb, Jackson, Overton, Pickett24 min
Feb 25, 12:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence29 min
Feb 25, 9:45 AM CSTRiver Flood AdvisoryOHXDavidson10 days
Feb 25, 3:02 PM CSTRiver Flood AdvisoryOHXHickman53 hr
Feb 25, 3:09 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson11 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.